About this Journal Submit a Manuscript Table of Contents
Autoimmune Diseases
Volume 2010 (2010), Article ID 176749, 4 pages
http://dx.doi.org/10.4061/2010/176749
Case Report

Drug-Induced Bullous Sweet Syndrome with Multiple Autoimmune Features

1Department of Dermatology, Marshfield Clinic, 1000 N. Oak Avenue, Marshfield, 54449, USA
2Department of Internal Medicine, Marshfield Clinic, 1000 N. Oak Avenue, Marshfield, 54449, USA
3Department of Pathology, Marshfield Clinic, 1000 N. Oak Avenue, Marshfield, 54449, USA
4Department of Rheumatology, Marshfield Clinic, 1000 N. Oak Avenue, Marshfield, 54449, USA

Received 12 March 2010; Revised 25 June 2010; Accepted 1 August 2010

Academic Editor: Thomas Dörner

Copyright © 2010 Jared J. Lund et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. B. K. Draper, J. R. Robbins, and G. P. Stricklin, “Bullous Sweet's syndrome in congenital neutropenia: association with pegfilgrastim,” Journal of the American Academy of Dermatology, vol. 52, no. 5, pp. 901–905, 2005. View at Publisher · View at Google Scholar · View at PubMed · View at Scopus
  2. S. Voelter-Mahlknecht, J. Bauer, G. Metzler, G. Fierlbeck, and G. Rassner, “Bullous variant of Sweet's syndrome,” International Journal of Dermatology, vol. 44, no. 11, pp. 946–947, 2005. View at Publisher · View at Google Scholar · View at PubMed · View at Scopus
  3. C. Y. Neoh, A. W. H. Tan, and S. K. Ng, “Sweet's syndrome: a spectrum of unusual clinical presentations and associations,” British Journal of Dermatology, vol. 6, no. 3, pp. 480–485, 2007. View at Publisher · View at Google Scholar · View at PubMed · View at Scopus
  4. D. C. Walker and P. R. Cohen, “Trimethoprim-sulfamethoxazole-associated acute febrile neutrophilic dermatosis: case report and review of drug-induced Sweet's syndrome,” Journal of the American Academy of Dermatology, vol. 34, no. 5, pp. 918–923, 1996. View at Publisher · View at Google Scholar · View at Scopus
  5. M. Sáez, M. García-Bustínduy, and M. García-Bustínduy, “Drug-induced Sweet's syndrome,” Journal of the European Academy of Dermatology and Venereology, vol. 18, no. 2, p. 233, 2004. View at Scopus
  6. D. Sitjas, L. Puig, M. Cuatrecasas, and J. M. De Moragas, “Acute febrile neutrophilic dermatosis (Sweet's syndrome),” International Journal of Dermatology, vol. 32, no. 4, pp. 261–268, 1993. View at Scopus
  7. L. Pelizza, P. De Luca, M. L. La Pesa, and A. Minervino, “Drug-induced systemic lupus erythematosus after 7 years of treatment with carbamazepine,” Acta Biomedica de l'Ateneo Parmense, vol. 77, no. 1, pp. 17–61, 2006. View at Scopus
  8. S. P. Verma, N. Yunis, A. Lekos, and R. S. Crausman, “Carbamazepine-induced systemic lupus erythematosus presenting as cardiac tamponade,” Chest, vol. 117, no. 2, pp. 597–598, 2000. View at Scopus
  9. E. Gilmour, R. J. G. Chalmers, and D. J. Rowlands, “Drug-induced Sweet's syndrome (acute febrile neutrophilic dermatosis) associated with hydralazine,” British Journal of Dermatology, vol. 133, no. 3, pp. 490–491, 1995. View at Publisher · View at Google Scholar · View at Scopus
  10. W. Sequeira, R. B. Polisky, and D. P. Alrenga, “Neutrophilic dermatosis (Sweet's syndrome). Association with a hydralazine-induced lupus syndrome,” American Journal of Medicine, vol. 81, no. 3, pp. 558–560, 1986. View at Scopus
  11. O. Servitje, M. Ribera, X. Juanola, and J. Rodriguez-Moreno, “Acute neutrophilic dermatosis associated with hydralazine-induced lupus,” Archives of Dermatology, vol. 123, no. 11, pp. 1435–1436, 1987. View at Scopus
  12. R. Ramsey-Goldman, T. Franz, F. X. Solano, and T. A. Medsger Jr., “Hydralazine induced lupus and Sweet's syndrome report and review of the literature,” Journal of Rheumatology, vol. 17, no. 5, pp. 682–684, 1990. View at Scopus
  13. H.-Y. Thong, C.-Y. Chu, and H.-C. Chiu, “Methimazole-induced antineutrophil cytoplasmic antibody (ANCA)-associated vasculitis and lupus-like syndrome with a cutaneous feature of vesiculo-bullous systemic lupus erythematosus,” Acta Dermato-Venereologica, vol. 82, no. 3, pp. 206–208, 2002. View at Publisher · View at Google Scholar · View at Scopus
  14. C. Condon, M. Phelan, and J. F. Lyons, “Penicillamine-induced type II bullous systemic lupus erythematosus,” British Journal of Dermatology, vol. 136, no. 3, pp. 474–475, 1997. View at Scopus
  15. N. Fujimoto, S. Tajima, A. Ishibashi, A. Ura-Ishikou, and I. Manaka, “Acute febrile neutrophilic dermatosis (Sweet's syndrome) in a patient with relapsing polychondritis,” British Journal of Dermatology, vol. 139, no. 5, pp. 930–931, 1998. View at Publisher · View at Google Scholar · View at Scopus
  16. C. Francès, R. El Rassi, J. L. Laporte, M. Rybojad, T. Papo, and J.-C. Piette, “Dermatologic manifestations of relapsing polychondritis: a study of 200 cases at a single center,” Medicine, vol. 80, no. 3, pp. 173–179, 2001. View at Publisher · View at Google Scholar · View at Scopus
  17. D. L. Fett, L. E. Gibson, and W. P. D. Su, “Sweet's syndrome: systemic signs and symptoms and associated disorders,” Mayo Clinic Proceedings, vol. 70, no. 3, pp. 234–240, 1995. View at Scopus
  18. L. Astudillo, F. Launay, L. Lamant, L. Sailler, J. Bazex, B. Couret, and E. Arlet-Suau, “Sweet's syndrome revealing relapsing polychondritis,” International Journal of Dermatology, vol. 43, no. 10, pp. 720–722, 2004. View at Publisher · View at Google Scholar · View at PubMed · View at Scopus
  19. P. R. Cohen, “Sweet's syndrome and relapsing polychondritis: is their appearance in the same patient a coincidental occurrence or a bona fide association of these conditions?” International Journal of Dermatology, vol. 43, no. 10, pp. 772–777, 2004. View at Publisher · View at Google Scholar · View at PubMed · View at Scopus
  20. C. Vestergaard, H. Soelvsten, M. Ramsing, E. S. Hansen, and M. Deleuran, “Concomitant Sweet's syndrome and relapsing polychondritis,” Acta Dermato-Venereologica, vol. 87, no. 5, pp. 426–427, 2007. View at Publisher · View at Google Scholar · View at PubMed · View at Scopus
  21. T. Kawakami, A. Kawase, and A. Kawase, “Sweet syndrome subsequent to relapsing polychondritis and myelodysplastic syndrome in a Japanese patient,” Acta Dermato-Venereologica, vol. 88, no. 5, pp. 517–519, 2008. View at Publisher · View at Google Scholar · View at PubMed · View at Scopus
  22. H. Wastiaux, B. Hervier, C. Durant, V. Gagey-Caron, A. Masseau, S. Barbarot, and M. Hamidou, “Sweet's syndrome as the presenting manifestation of relapsing polychondritis,” Revue de Medecine Interne, vol. 31, no. 5, pp. e1–e3, 2010. View at Publisher · View at Google Scholar · View at PubMed · View at Scopus
  23. D. Kemmett, D. J. Harrison, and J. A. A. Hunter, “Antibodies to neutrophil cytoplasmic antigens: a serologic marker for Sweet's syndrome,” Journal of the American Academy of Dermatology, vol. 24, no. 6 I, pp. 967–969, 1991. View at Scopus
  24. R. M. Miller, T. A. Darben, J. Nedwich, and J. Savige, “Propylthiouracil-induced antineutrophil cytoplasmic antibodies in a patient with Graves' disease and a neutrophilic dermatosis,” British Journal of Dermatology, vol. 141, no. 5, pp. 943–944, 1999. View at Publisher · View at Google Scholar · View at Scopus
  25. H. K. Choi, P. A. Merkel, A. M. Walker, and J. L. Niles, “Drug-associated antineutrophil cytoplasmic antibody-positive vasculitis: prevalence among patients with high titers of antimyeloperoxidase antibodies,” Arthritis and Rheumatism, vol. 43, no. 2, pp. 405–413, 2000. View at Publisher · View at Google Scholar · View at Scopus
  26. S. Darné, S. Natarajan, and C. Blasdale, “Do antineutrophil cytoplasmic antibodies (ANCA) play a key role in neutrophilic dermatoses? A case of propylthiouracil-induced neutrophilic dermatosis with positive perinuclear ANCA,” Clinical and Experimental Dermatology, vol. 35, no. 4, pp. 406–408, 2010. View at Publisher · View at Google Scholar · View at PubMed · View at Scopus